Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine and fistulas...also how aggressive are aza side effects?


03-18-2014, 08:54 PM   #1
kjames
 
Join Date: Mar 2014
Location: campbelltown, New South Wales, Australia
Azathioprine and fistulas...also how aggressive are aza side effects?

My gastroenterologist recently recommended I take 'imuran' to help manage my disease. I was diagnosed 3 years ago and have taken mesalazine in many different doses, all of which have increased, currently I am taking 2x1g tabs twice daily, a majority of the pain is gone but the disease is still active, I've taken corticosteroids in the past and this seemed to be a quick fix.
My question is, how aggressive are the aide effects of azathioprine? Everything I read seems to be negative? I'm only 23, I don't want to cause myself long term health issues in the future for temporary relief now, am I just being paranoid or is this drug actually beneficial?
Also I have recently went under an aesthetic procedure to drain a perianal fistulas, that have been making my life agonising.
Is it the presence of the fistulas that has prompted my specialist to take this course of treatment? I'm just a little scared of this drug for some reason. I cant afford to be sick, I'm trying to finish unviersiry.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine and fistulas...also how aggressive are aza side effects?
Thread Tools


All times are GMT -5. The time now is 05:33 PM.
Copyright 2006-2017 Crohnsforum.com